What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 14, 1:57 AM EST, 5 hours 53 minutes earlier.
Area forecast discussion, Jul 14, 1:57 AM EST, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service Gray ME
257 AM EDT Tue Jul 14 2020
.SYNOPSIS...
A trough of low pressure crosses New England today accompanied
by showers and a few thunderstorms, some containing torrential
downpours. A ridge of high pressure gradually builds in from the
north on Wednesday. Temperatures and humidity will increase toward
the end of the week with showers and storms returning.
&&
.NEAR TERM /THROUGH TODAY/...
At 06z...GOES water vapor imagery showed an evolving upper low
vicinity of the Adirondacks...in good agreement with short term
model guidance. NWS Doppler Radar mosaic showed scattered
convection pivoting around this feature at moment. Across the
forecast area at moment...skies were scattered to broken with
some patchy stratus and fog developing. For today...the upper
low will meander east across our area and be centered along mid
coast Maine by early evening. Scattered convection will gradually
increase through dawn with the approach of this feature. Daytime
heating combined with the upper low and cold air aloft will
result in widespread convection developing by mid or late
morning. Modified soundings support up to 1200 j/kg today...
and also suggest we'll see a few pulse storms with gusty winds
and possibly small hail. The weak flow aloft will make
convection slow-moving...and where we see repeat convective
cells today the potential for flooding and localized flash
flooding will exist.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM WEDNESDAY/...
Convection should rapidly decrease in coverage this evening with
loss of heating and the upper low sliding offshore.
Overnight...we'll see mostly cloudy skies with patchy fog
developing and a low chance for a lingering shower. On
Wednesday...a surface ridge will gradually nose in from the
north with drier air. Over far southern and western
sections...there may be enough leftover moisture for a brief pop
up shower through mid afternoon.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Fore fro 500 MB across NOAM shows the building of a broad ridge
that covers the srn two thirds of the conus with mostly zonal
flow across the northern tier this weekend into next week. This
will mean hot weather returns , and with the stronger flow
aloft, a better chance for shallow waves to move thru and
produce convection.
Will start off the forecast period with a cooler sfc ridge
nosing down from maritimes. this will being manly clear skies
and light winds producing a seasonably cool night with lows in
the low to mid 50s many inland areas, and upper 50s to around 60
on the coast and in srn NH. Thursday should be fair with highs
running a little below normal, generally in the mid 70s to low
80s. Cirrus moves in during the afternoon.
500 Mb closed low then tracks well to the N and W of the CWA,
but break down the ridge and start to transport warmer air
loft. The WAA will spread clouds and bring the the showers Thu
night into Friday, Will see a fair mtn of clouds during the day
as well, with highs again mainly in the 70s to around 80. Once
this system moves thru will see mainly zonal W flow aloft over
the weekend becoming SW next week, and 850 MB temps Sunday and
Monday will approach 20C. Humidity will gradually increase as
well thru the period and may see dangerous heat levels again by
Sunday and Monday. Given the locations on the equatorward side
of the 500 MB jet, and the very unstable sfc conds, any weak
waves in the flow aloft could produce a round of convection.
&&
.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Short Term /Through Wednesday/...Lcl IFR in stratus and fog
through 12z. Otherwise areas of MVFR with lcl IFR in SHRA and
TSRA today through early evening. Areas of MVFR cigs tonight
with sct -SHRA and lcl IFR developing in mainly in valley stratus
and fog. Becoming VFR throughout between 12z and 15z Wednesday.
Long Term...VFR Wed night and Thu, although some vly fog
possible Wed night. Could see MVFR to IFR conds Thu night into
at least Fri morning, thanks to onshore flow with WAA aloft.
BEst chc will be on the coast. Fri night should improvement to
VFR thru Sat.
&&
.MARINE...
Short Term /Through Wednesday/...Winds and seas will increase in
northeast flow into tonight...but should remain below SCA threshold.
Long Term...Winds/seas stay below SCA levels Thu-Sat.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.
&&
NEAR TERM...Schwibs
SHORT TERM...Schwibs
LONG TERM...Cempa
Hazardous weather outlook, Jul 14, 2:04 AM EST, 5 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
304 AM EDT Tue Jul 14 2020
MEZ007>009-012>014-018>028-033-NHZ001>015-151000-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
304 AM EDT Tue Jul 14 2020
This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.
.DAY ONE...Today and Tonight.
Thunderstorms will develop early today, and the stronger storms may
be capable of gusty winds. Heavy downpours may result in localized
flash flooding, especially if showers move over the same areas
repeatedly.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hot and humid weather returns this weekend, with dangerous heat
levels possible again by Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ150>154-151000-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
304 AM EDT Tue Jul 14 2020
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...Today and Tonight.
Thunderstorms could produce strong winds today.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 14, 6:22 AM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
722 AM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 AM HAIL PLYMOUTH 43.76N 71.69W
07/14/2020 E0.40 INCH GRAFTON NH PUBLIC
&&
HATLocal storm report, Jul 14, 6:35 AM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
735 AM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM HEAVY RAIN NORTH HAVERHILL 44.09N 72.00W
07/14/2020 M3.18 INCH GRAFTON NH PUBLIC
SINCE 5:40 AM.
&&
HATSpecial weather statement, Jul 14, 6:40 AM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Gray ME
740 AM EDT Tue Jul 14 2020
MEZ012-018-033-NHZ002>004-006-008>010-012-013-015-141215-
Interior Cumberland Highlands-Southern Oxford-Interior
York-Strafford-Southern Coos-Northern
Carroll-Merrimack-Belknap-Northern Grafton-Western And Central
Hillsborough-Southern Carroll-Interior Rockingham-Eastern
Hillsborough-
740 AM EDT Tue Jul 14 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN YORK...
SOUTHWESTERN OXFORD...NORTHWESTERN ROCKINGHAM...SOUTHEASTERN COOS...
STRAFFORD...NORTHEASTERN GRAFTON...CENTRAL HILLSBOROUGH...BELKNAP...
SOUTHEASTERN MERRIMACK AND CARROLL COUNTIES...
At 739 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bethlehem to near Tamworth to 7
miles east of Meredith to Gilmanton to near Amherst. Movement was
east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Manchester, Concord, Derry, Rochester, Merrimack, Laconia, Durham,
Exeter, Conway, Bridgton, Fryeburg, Bethlehem, Lincoln,
Moultonborough, Ossipee, Meredith, Northwood, Sanford, Dover and
Bedford.
This includes the following highways...
Interstate 293 between mile markers 1 and 11.
Interstate 89 between mile markers 0 and 9.
Interstate 93 between mile markers 14 and 59.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4435 7107 4412 7084 4369 7084 4317 7085
4289 7109 4289 7181 4378 7148 4429 7171
TIME...MOT...LOC 1139Z 256DEG 29KT 4425 7162 4392 7132 4364 7136 4344
7141 4287 7165
ESLocal storm report, Jul 14, 7:00 AM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
800 AM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 1 SSE WOODSVILLE 44.14N 72.02W
07/14/2020 GRAFTON NH LAW ENFORCEMENT
WATER IS INTO THE HOSPITAL OPERATING ROOM
AND MULTIPLE STREETS ARE FLOODED IN THE
WOODSVILLE AREA ACCORDING TO LOCAL LAW
ENFORCEMENT.
&&
HATSpecial weather statement, Jul 14, 7:21 AM EST, 29 minutes before
Special Weather Statement
National Weather Service Gray ME
821 AM EDT Tue Jul 14 2020
MEZ018-023-NHZ010-141300-
Interior York-Coastal York-Strafford-
821 AM EDT Tue Jul 14 2020
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL YORK AND EAST
CENTRAL STRAFFORD COUNTIES...
At 821 AM EDT, a strong thunderstorm was located near Lebanon, or
near Rochester, moving northeast at 10 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rochester, Alfred, Sanford, Somersworth, Kennebunk, Berwick,
Farmington, Lebanon, Waterboro, Wells, Lyman, Acton, Shapleigh,
Milton and North Berwick.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4323 7089 4337 7104 4361 7082 4342 7058
TIME...MOT...LOC 1221Z 232DEG 10KT 4335 7089
Local storm report, Jul 14, 7:47 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
847 AM EDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM HEAVY RAIN SUGAR HILL 44.22N 71.80W
07/14/2020 M4.09 INCH GRAFTON NH PUBLIC
RAINFALL RATE OF 5.60/HR REPORTED.
&&
HAT